Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 2, 2001, 8:24 PM CDT for Childress County, Cottle County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 2, 2001, 8:24 PM CDT (01:24 UTC)
- Expired
- May 2, 2001, 9:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Childress County, TX, Cottle County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 8:50 PM CDT | Hail 1.75 | Carey, TX | Storm spotters reported golfball size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 030125
SVRLBB
TXC075-101-030215-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
824 PM CDT WED MAY 2 2001
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS
NORTHERN COTTLE COUNTY IN NORTHWEST TEXAS
* UNTIL 915 PM CDT
* AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF CEE VEE...OR ABOUT 18
MILES SOUTHWEST OF CHILDRESS...MOVING NORTHEAST AT 30 MPH. THE
STORM WILL BE CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE
HAIL.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
CEE VEE...
TELL...
CHILDRESS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIsN.
LAT...LON 3415 10053 3416 10018 3459 10004 3474 10042
3432 10040 3429 10051What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:39 PM CDT, 45 minutes earlier.
Area forecast discussion, May 2, 7:39 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 635 PM CDT WED MAY 2 2001 THE 0Z MESO ANALYSIS SHOWED THE SURFACE FRONT EXTENDING NORTH OF CDS SOUTHWEST TO NORTH OF LBB WEST TO SOUTH OF CVS. A SURFACE TROF/DRYLINE EXTENDS FROM THE FRONT SOUTH OF PLAINVIEW SOUTH EAST OF LBB TO EAST OF MAF. THUNDERSTORM ACTIVITY HAS INCREASED IN AREAL COVERAGE OVER THE LOW ROLLING PLAINS AND SOUTHEAST TX PNHDL. I WILL INCREASE FIRST PERIOD POPS OVER THE EASTERN ZONES. ISENTROPIC LIFT NORTH OF FRONT HAS PRODUCED SCATTERED SHOWERS OVER EASTERN NM...THE NORTHWEST SOUTH PLAINS AND SOUTHWEST TX PNHDL. I WILL INCREASE POPS OVER THE NORTHWEST SOUTH PLAINS AND THE SOUTHERN TX PNHDL. THE FRONT SHOULD REMAIN STATIONARY AND THEN BEGIN TO MOVE NORTH AS A WARM FRONT LATE TONIGHT AS A SFC/850MB LOW DEVELOPS OVER EASTERN NM. .LUB...NONE. 20
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 48 min |
| May 2, 7:30 PM CDT | Tornado Warning | LUB | Childress | 45 min |
| May 2, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 43 min |
| May 2, 8:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 40 min |
| May 3, 1:36 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 39 min |
| May 3, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 30 min |
| May 3, 2:38 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 52 min |
| May 3, 3:30 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 45 min |
| May 3, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 49 min |
| May 3, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 49 min |
| May 3, 5:18 PM CDT | Tornado Warning | LUB | Cochran | 27 min |
| May 3, 5:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 32 min |
| May 3, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 44 min |
| May 3, 5:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 46 min |
| May 3, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 43 min |
| May 3, 6:20 PM CDT | Flash Flood Warning | LUB | Cochran | 3 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 48 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 46 min |
| May 3, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 28 min |
| May 3, 6:50 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 40 min |
| May 3, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.